Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 8, 2012, 2:34 PM EDT for Delaware County, Otsego County, New York. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 2:34 PM EDT (18:34 UTC)
- Expired
- Sep 8, 2012, 3:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Delaware County, NY, Otsego County, NY
The radar
The Albany radar (KENX), 62 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:38 PM EDT | TSTM WND DMG | Schuyler Lake, NY | METAL ROOFING BLOWN OF HOUSE. TREE UPROOTED. |
| Sep 8, 2:45 PM EDT | TSTM WND GST 60 | Oneonta, NY | 1 FOOT DIAMETER BRANCHES DOWN |
| Sep 8, 3:05 PM EDT | TSTM WND DMG | 3 N Treadwell, NY | TREES DOWN BLOCKING ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 12:40 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS51 KBGM 081834
SVRBGM
NYC025-077-081930-
/O.NEW.KBGM.SV.W.0130.120908T1834Z-120908T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
EASTERN OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 330 PM EDT.
* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COOPERSTOWN TO ONEONTA...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILFORD AND EMMONS AT 240 PM EDT...
SPRINGFIELD AND COOPERSTOWN JCT AT 245 PM EDT...
MIDDLEFIELD AT 250 PM EDT...
MARYLAND AND ELK CREEK AT 255 PM EDT...
SCHENEVUS AND DAVENPORT AT 300 PM EDT...
WORCESTER AT 305 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4234 7523 4288 7503 4283 7490 4289 7489
4290 7487 4284 7465 4282 7464 4276 7466
4265 7463 4262 7463 4252 7470 4245 7463
4243 7464
TIME...MOT...LOC 1833Z 257DEG 24KT 4278 7493 4243 7509
$$
SLI1 follow-up statement
688
WWUS51 KBGM 081907
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EDT SAT SEP 8 2012
NYC025-077-081930-
/O.CON.KBGM.SV.W.0130.000000T0000Z-120908T1930Z/
DELAWARE NY-OTSEGO NY-
307 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EASTERN OTSEGO AND NORTH CENTRAL DELAWARE COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF CHERRY VALLEY TO BUTTS
CORNER...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN OTSEGO COUNTY AT 320 PM EDT
RURAL NORTHEASTERN DELAWARE COUNTY AT 320 PM EDT
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN ONEONTA WITH THIS STORM. THIS
IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4234 7523 4284 7492 4283 7490 4289 7489
4290 7487 4284 7465 4282 7464 4276 7466
4265 7463 4262 7463 4252 7470 4245 7463
4243 7464
TIME...MOT...LOC 1907Z 257DEG 24KT 4283 7463 4248 7479
$$
SLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:30 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 8, 2:30 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A COLD FRONT IS PASSING THROUGH THE AREA THIS AFTERNOON BRINGING
SHOWERS ADN THUNDERSTORMS. COOLER AIR BEHIND THE FRONT WILL BE IN
THE AREA TONIGHT AND ON SUNDAY. DURING SUNDAY AFTERNOON, A
SECONDARY COLD FRONT WILL BRING A CHANCE OF SHOWERS, BUT MOST OF
THE DAY WILL BE DRY UNDER PARTLY SUNNY SKIES.
&&
.NEAR TERM /THROUGH TONIGHT/...
LACK OF SFC BASED INSTABILITY HAS LIMITED THE GROWTH OF THE TRWS
AND SVR WX...BUT STRONG DYNAMIC FRCG HAS BEEN ENUF TO FIRE SOME
SVR CONV...THRU THE DAY. FNT IS MVG QUICKLY ATTM AND IN NEARLY
DEAD CNTR OVER THE CWA. CONTD FAST MVMT WILL PLACE THE FNT EAST OF
THE CWA BY 00Z...TAKING CONV WITH IT. BHD THE FNT...SOME LEFTOVER
SHWRS WITH WEAK SCNDRY BNDRIES AND A DIGGING UPR TROF. TWRD
DAYBRK...A STRONG UPR WV BEGINS TO DIG INTO THE WRN CWA.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
UPR WV DIGS INTO THE AREA ON SUN WITH A WEAK SFC BDNRY. BEST
CHANCE FOR SHWRS WILL BE WITH INCRSG DAYTIME INSTABILITY AND NEAR
THE DIGGING UPR TROF OVER THE NRN THIRD OF THE CWA. MODEL FCSTS
ONLY LGT SHWRS WITH LTL SHOWN IN THE QPF FIELDS. ALSO...MID LVL
CAPPING SHD LIMIT THE GROWTH OF CONV...AND SPREAD A SOLID CLD DECK
DURING THE AFTN LIMITING HTG.
TROF CONTS TO DIG THRU THE NGT WITH THE AXIS PASSING JUST BEFORE
DAYBRK. WITH CONT THE CHANCE OF A SHWR IN THE NORTH ALONG WITH CDY
SKIES. MUCH DRIER AIR MVES IN DURING MON WITH A STRONG NW FLOW AND
RISING UPR HGTS AS A RDG BLDS BACK IN TWRD THE NE.
DRY WX CONTS INTO TUE WITH SFC RDGG. HWVR...IT WILL REMAIN COOL
WITH AN UPR NW FLOW CONG WITH THE TROF OFF THE EAST CST AND A RDG
BLDS OVER THE WRN LAKES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
9 AM UPDATE...WITH THE SEVERE WEATHER EXPECTED TODAY AND A QUIET
LONG TERM PERIOD...NO CHANGES WERE MADE TO THE LONG TERM FORECAST.
THE PREVIOUS DISCUSSION IS BELOW.
4 AM SAT UPDATE... STEADY AS SHE GOES FOR THE MED RANGE...AS
MODEL CONSENSUS CONTS TO DEPICT A DRY WEEK ACRS NY/PA...WITH
SPRAWLING HIGH PRES AT THE SFC IN CONTROL OVER THE ERN U.S.
READINGS WILL START OUT COOL EARLY IN THE WEEK (HIGHS 70-75)...BUT WILL
MODIFY WITH TIME...AND MAX TEMPS SHOULD CLIMB BACK TWDS 80
DEGS...IF NOT IN THE 80S...BY WEEK'S END.
PREV DISC... MODELS IN REMARKABLY GOOD AGREEMENT THRU THE LONG
TERM PD BRINGING A HIGHER CONFIDENCE FCST. PD BEGINS WITH A SHARP
TROF OVER NEW ENG AND A RDG BLDG OVER THE GREAT LAKES. THRU THE
PD...SFC AND UPR RDGS SLOWLY SLIDE EAST BRINGING VERY DRY AIR IN
INTO THE REGION WITH LTL CHANCE OF PCPN. HWVR...BY THU...RDG
BREAKDOWN...ESP ON THE ECMWF...COULD ALLOW SOME LGT SHWRS
ASSOCIATED WITH A WEAK SFC COLD FNT DROPPING IN FROM CANADA.
MODEL TEMPS AND HPC GUID WERE ALSO IN GOOD AGREEMENT SO I SAW LTL
REASON TO DEVIATE FROM HPC.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
2 PM UPDATE...A COLD FRONT HAS CLEARED MOST OF THE TERMINALS AS OF
2 PM WITH THE EXCEPTION BEING KBGM AND KAVP. FIRST THE TERMINALS
THAT ARE BEHIND THE FRONT.
A PERIOD OF SHOWERS IS POSSIBLE THROUGH 21Z-22Z AT
KRME/KSYR/KITH/KELM. OVERALL VFR CIGS AND VSBYS ARE EXPECTED TO BE
PREVAILING DURING THIS TIME BUT SOME BRIEF MVFR CIGS ARE POSSIBLE
ESPECIALLY AT KITH DUE TO THE TERRAIN. FARTHER SOUTH AND EAST
THROUGH 19Z IFR VSBYS POSSIBLE AT KBGM AND BETWEEN 18Z AND 20Z AT
KAVP DUE TO HEAVY RAIN AS A LINE OF THUNDERSTORMS MOVES THROUGH.
AFTER THE FRONT CLEARS HERE...SHOWERS POSSIBLE THROUGH 23Z WITH
MVFR STILL POSSIBLE AT KBGM MAINLY AGAIN DUE TO TERRAIN.
VFR EARLY TONIGHT...BUT THEN AREAS OF FOG AND LOW CLOUDS POSSIBLE
DEVELOPING BETWEEN 04Z AND 06Z...WITH A PEAK TOWARD 08Z DUE TO THE
RECENT RAINFALL AND NEAR CALM SURFACE WINDS. MOST CONFIDENT FOR
IFR RESTRICTIONS AT KELM...BUT THEY ARE POSSIBLE
ANYWHERE...ESPECIALLY OUTSIDE OF KSYR.
SOUTHWEST WINDS VEERING INTO THE WEST WITH THE FRONTAL PASSAGE
THIS AFTERNOON. WIND GUSTS 20 TO 25 KTS AHEAD OF THE FRONT AT KBGM
AND KAVP THROUGH 21Z...BUT THEN EVERYONE WILL BE CLOSER TO 10KTS
AS THE RAIN HAS STABILIZED THE ATMOSPHERE. THE EXCEPTION WILL BE
AT KSYR WHERE FUNNELING DOWN THE LAKE PLAIN WILL KEEP GUSTS TOWARD
20 KTS THROUGH NEAR SUNSET. WINDS LIGHT AND VARIABLE TONIGHT
WEST-NORTHWEST AT 10 KTS SUNDAY.
OUTLOOK...
SUN...MVFR CIGS/SCTD -SHRA PSBL...SPCLY KSYR/KRME AND LATE AFTERNOON.
MON THRU WED...VFR...WITH PSBL EARLY AM RESTRICTIONS IN
FOG...SPCLY KELM.
THUR...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...HEDEN
AVIATION...HEDENHazardous weather outlook, Sep 8, 12:41 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1241 PM EDT SAT SEP 8 2012 NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 091645- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1241 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM TORONTO INTO EASTERN CANADA THIS EVENING. THIS SYSTEM WILL PUSH A STRONG COLD FRONT THROUGH THE REGION FROM EARLY THIS AFTERNOON INTO THE EARLY EVENING HOURS. JUST AHEAD OF THE COLD FRONT AN INTENSE LINE OF CONVECTION SHOULD DEVELOP AND PRODUCE WIDESPREAD WIND DAMAGE ALONG WITH BRIEF HEAVY RAIN. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE BUT DAMAGING WINDS WILL BE THE LARGEST THREAT TODAY. IN ADDITION, AHEAD OF THIS FRONT AND LINE OF CONVECTION, SCATTERED THUNDERSTORMS MAY DEVELOP WITH A FEW HAVING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ015>018-022>025-091645- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS- 1241 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM TORONTO INTO EASTERN CANADA THIS EVENING. THIS SYSTEM WILL PUSH A STRONG COLD FRONT THROUGH THE REGION FROM EARLY THIS AFTERNOON INTO THE EARLY EVENING HOURS. JUST AHEAD OF THE COLD FRONT AN INTENSE LINE OF CONVECTION SHOULD DEVELOP AND PRODUCE WIDESPREAD WIND DAMAGE ALONG WITH BRIEF HEAVY RAIN. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE BUT DAMAGING WINDS WILL BE THE LARGEST THREAT TODAY. IN ADDITION, AHEAD OF THIS FRONT AND LINE OF CONVECTION, SCATTERED THUNDERSTORMS MAY DEVELOP WITH A FEW HAVING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Sep 8, 1:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 133 PM EDT SAT SEP 8 2012 PAZ044-047-081800- LACKAWANNA PA-LUZERNE PA- 133 PM EDT SAT SEP 8 2012 ...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUZERNE AND NORTHERN LACKAWANNA COUNTIES... * AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLYMOUTH...AND MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SWOYERSVILLE AND WEST WYOMING AT 140 PM EDT... HARDING AND CARVERTON AT 145 PM EDT... RANSOM AND OLD FORGE AT 150 PM EDT... TAYLOR AND WEST SCRANTON AT 155 PM EDT... CLARKS SUMMIT AND CLARKS GREEN AT 200 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4158 7563 4148 7547 4116 7591 4126 7603 RRM
Local storm report, Sep 8, 1:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
155 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG NORTH SYRACUSE 43.13N 76.13W
09/08/2012 ONONDAGA NY TRAINED SPOTTER
TREE AGAINST HOUSE HAMILTON RD AND KENNEDY LN.
&&
EMGSpecial weather statement, Sep 8, 1:59 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
159 PM EDT SAT SEP 8 2012
PAZ039-040-044-072-081830-
LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-
159 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN LACKAWANNA...SOUTHEASTERN
SUSQUEHANNA AND WEST CENTRAL WAYNE COUNTIES...
* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SCRANTON...AND MOVING
NORTHEAST AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DICKSON CITY AND CLARKS SUMMIT AT 205 PM EDT...
PECKVILLE AND BLAKELY AT 210 PM EDT...
MAYFIELD AND JERMYN AT 215 PM EDT...
CARBONDALE AND SIMPSON AT 220 PM EDT...
VANDLING AND FOREST CITY AT 225 PM EDT...
BROWNDALE AND ALDENVILLE AT 230 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4176 7549 4159 7530 4135 7568 4139 7581
4153 7576
RRMLocal storm report, Sep 8, 2:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG VIRGIL 42.52N 76.18W
09/08/2012 CORTLAND NY EMERGENCY MNGR
REPORTS OF NUMEROUS TREES DOWN
&&
MJNSpecial weather statement, Sep 8, 2:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
210 PM EDT SAT SEP 8 2012
NYZ045-046-056-057-081915-
BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-
210 PM EDT SAT SEP 8 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...OTSEGO...
SOUTHEASTERN BROOME AND SOUTHEASTERN CHENANGO COUNTIES...
* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 33
MILES NORTH OF RICHFIELD SPRINGS TO HARTWICK TO WINDSOR...AND
MOVING EAST AT 25 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
SANFORD AND WELLS BRIDGE AT 215 PM EDT...
TODDSVILLE AND OTEGO AT 220 PM EDT...
WEST END AND SPRINGFIELD AT 225 PM EDT...
WESTVILLE AND ONEONTA AT 230 PM EDT...
PORTLANDVILLE AND MIDDLEFIELD AT 235 PM EDT...
COOPERSTOWN JCT AND CHERRY VALLEY AT 240 PM EDT...
WESTFORD AND MARYLAND AT 245 PM EDT...
SCHENEVUS AND WALTON AT 250 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4202 7493 4200 7546 4200 7570 4268 7516
4290 7509 4283 7492 4285 7489 4290 7488
4284 7465 4282 7464 4276 7466 4262 7463
4252 7470 4242 7460
DGMSpecial weather statement, Sep 8, 2:18 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
218 PM EDT SAT SEP 8 2012
NYZ056-057-062-PAZ039-040-043-044-047-048-072-081915-
BROOME NY-DELAWARE NY-LACKAWANNA PA-LUZERNE PA-PIKE PA-SULLIVAN
NY-SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
218 PM EDT SAT SEP 8 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUSQUEHANNA...
EASTERN WYOMING...EXTREME SOUTHEASTERN BROOME...LACKAWANNA...
LUZERNE...PIKE...SOUTHWESTERN DELAWARE...WAYNE AND WESTERN SULLIVAN
COUNTIES...
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF STRONG THUNDERSTORMS CAPABLE OF BRINGING DOWN SMALL TREE
BRANCHES WILL GUSTS TO 45 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HALLSTEAD TO ROCK GLEN...AND MOVING EAST AT
45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WAVERLY AND WALLSVILLE AT 225 PM EDT...
STARRUCA AND TOMPKINSVILLE AT 230 PM EDT...
SCOTT CENTER AND SHERMAN AT 235 PM EDT...
WINTERDALE AND HALE EDDY AT 240 PM EDT...
HANCOCK AND WAYMART AT 245 PM EDT...
FISHS EDDY AND TRESSLARVILLE AT 250 PM EDT...
EAST BRANCH AND STERLING AT 255 PM EDT...
HANKINS AND STALKER AT 300 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS. REMAIN ALERT FOR POSSIBLE WARNINGS.
LAT...LON 4095 7622 4100 7623 4201 7574 4201 7474
4196 7463 4195 7462 4110 7504 4114 7508
4115 7516 4125 7514 4123 7548 4120 7556
4112 7563 4113 7568 4109 7576 4100 7574
4090 7602
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:45 AM EDT | Special Weather Statement | BGM | Steuben, Yates | 60 min |
| Sep 8, 11:55 AM EDT | Special Weather Statement | BGM | Broome | 65 min |
| Sep 8, 12:14 PM EDT | Special Weather Statement | BGM | Cayuga, Cortland, Onondaga, Seneca, Yates | 61 min |
| Sep 8, 12:23 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Seneca and 2 more | 67 min |
| Sep 8, 12:41 PM EDT | Special Weather Statement | BGM | Chemung, Cortland, Schuyler, Tioga, Tompkins | 64 min |
| Sep 8, 12:57 PM EDT | Special Weather Statement | BGM | Chenango, Otsego | 63 min |
| Sep 8, 1:19 PM EDT | Special Weather Statement | BGM | Broome | 56 min |
| Sep 8, 1:25 PM EDT | Special Weather Statement | BGM | Oneida | 65 min |
| Sep 8, 1:28 PM EDT | Special Weather Statement | BGM | Broome, Chenango, Cortland, Madison, Oneida, Tioga | 32 min |
| Sep 8, 2:10 PM EDT | Special Weather Statement | BGM | Delaware, Otsego | 65 min |
| Sep 8, 2:18 PM EDT | Special Weather Statement | BGM | Sullivan | 57 min |
| Sep 8, 3:15 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego, Sullivan | 60 min |
| Sep 8, 3:17 PM EDT | Special Weather Statement | BGM | Sullivan | 58 min |
| Sep 8, 3:31 PM EDT | Tornado Warning | BGM | Delaware, Sullivan | 44 min |
| Sep 8, 4:13 PM EDT | Special Weather Statement | BGM | Sullivan | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.